Dear Ask The Doctor: I have experienced over the past several years, but more in the last month than ever: uncontrollable shakiness (tremors)and jerking throughout my body. Other symptoms have included not being able to control my handwriting, my speaking voice (is very choppy and slow), restlessness,slowing of my walk, loosing balance easy, slurring of my speech, immediate forgetfulness, headaches. I had an EEG that showed abnormal nerve dysfunction with a lack of something posterior. QUESTION: Can this be a "disease"---or the medicines I take daily, (Hydrochlorot 25mg,Lisinopril 40mg, Diazapam 30mg, Trazadone 50mg, and Floexetine 40mg. I have been referred to a neurologist.....
Dear Laura: Parkinson disease is a disabling, progressive condition that is predominantly thought of as a movement disorder that commonly affects middle-aged and elderly individuals. The tremor is the most common initial symptom, occurring in approximately 70% of patients. It is described by patients as shakiness or nervousness. It may differ considerably, showing up only with stress, anxiety, or fatigue or it may occur only when supporting weight with the affected limb, such as experiencing arm tremor when getting out of a low chair. But along with the tremor, Parkinson’s disease have other criteria to be diagnose as: slow movements, stiffness or rigidity, depression, slowness in thinking and speaking and a general feeling of weakness. According to your description I strongly recommend you to have a comprehensive neurological evaluation to rule out this possibility,also review the dosis of your multiple medications and once determined the cause of your symptoms, proceed with the best treatment option for you.